Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial flushing Part 2
May 4, 2007

Dear Dr. Henry, Thank you for your response...my mistake - my regimen is Truvada, Viramune and DDI (you'd think I would know after all this time :) -- please let me know if that would change your answer at all. Is there anything I can do to get rid of the flushing? Someone told me taking aspirin every night would help. It's really bothersome as I feel it paints a picture that I'm HIV - or taking some kind of medicine. Do you think it could be related to one of the drugs??? Thanks -- I REALLY appreciate your help with this.

Facial flushing May 2, 2007

I've been HIV for 10 years, I take Truvada, Viread and DDI - my upper chest and face are always red. My doctor says there is more blood in my cappilaries but doesn't know if it's the HIV, the meds and doesn't know of anything to get rid of the redness. It has really made me self-conscious, as people are always asking if I've been to the beach... when I take my shirt off, my upper chest is always red. Is there any knowledge of what causes this? and more importantly if there is ANYTHING I can do to get rid of the flushing... every Web search I've done leads me to "blushing" sites and pills and Drs who do surgery ... I don't think the flushing is the same as the blushing -- or is it? Any help you can provide would be HUGELY appreciated. Thank you.

Response from Dr. Henry

I haven't had much experience with patients taking Truvada and ddI (Viread is in Truvada so I trust you are not taking that as well). That would be considered an unusual regimen. though it might work for some patients there can be a negative interaction between tenofovir (Viread) and ddI. That issue likely has little to do with your flushing. There are some medicatios well known to cause flushing like niacin and some medical conditions like carcinoid syndrome or thyroid disorders. Some patients are very sensitive to alcohol as a cause of flushing. Some persons have very active vasomotor responses that are manifest by easy flushing/blushing for reasons that are unclear in many cases and often not related to either HIV or HIV treatment (condition seen in HIV- population).

Response from Dr. Henry

As discussed previously flushing can be tough to figure out. Some patients seem to benefit from using antihistamines (ie loratadine 10 mg AM and diphendyramine 25-50 mg at night plus possible an H2 blocker like cimetidine or sometimes a drug like trazadone at low doses) as something to consider/try after discussing with your HIV specialist. KH



Previous
HGH for lipoatrophy
Next
HGH for lipoatrophy - continue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement